Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 74, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 11, 2018, 2:33 PM CDT for Washington Parish, Louisiana; Pearl River County, Mississippi. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2018, 2:33 PM CDT (19:33 UTC)
- Expired
- Jun 11, 2018, 3:15 PM CDT
- In force
- 42 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Washington Parish, LA, Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 2:54 PM CDT | TSTM WND DMG | Bogalusa, LA | TREE DOWN ON POWER LINES AROUND BOGALUSA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1512 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794 WUUS54 KLIX 111933 SVRLIX LAC117-MSC109-112015- /O.NEW.KLIX.SV.W.0074.180611T1933Z-180611T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service New Orleans LA 233 PM CDT MON JUN 11 2018 The National Weather Service in New Orleans has issued a * Severe Thunderstorm Warning for... Central Washington Parish in southeastern Louisiana... West central Pearl River County in southern Mississippi... * Until 315 PM CDT. * At 233 PM CDT, a severe thunderstorm was located near Enon, or 8 miles southeast of Franklinton, moving east at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Bogalusa, Franklinton, Varnado and Enon. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3089 8978 3066 8983 3070 9018 3088 9013 TIME...MOT...LOC 1933Z 275DEG 13KT 3076 9003 HAIL...<.75IN WIND...60MPH $$ CAB
1 follow-up statement
827
WWUS54 KLIX 111940
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
240 PM CDT MON JUN 11 2018
LAC117-MSC109-112015-
/O.CON.KLIX.SV.W.0074.000000T0000Z-180611T2015Z/
Washington LA-Pearl River MS-
240 PM CDT MON JUN 11 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR CENTRAL WASHINGTON PARISH IN SOUTHEASTERN LOUISIANA AND WEST
CENTRAL PEARL RIVER COUNTIES...
At 240 PM CDT, a severe thunderstorm was located near Enon, or 8
miles west of Bogalusa, moving east at 15 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Bogalusa, Franklinton, Varnado and Enon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3089 8978 3066 8983 3070 9018 3088 9013
TIME...MOT...LOC 1940Z 275DEG 13KT 3076 9000
HAIL...0.88IN
WIND...70MPH
$$
CABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:15 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 11, 10:15 AM CDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1015 AM CDT Mon Jun 11 2018
.SOUNDING DISCUSSION...
This morning's sounding was routine with no problems encountered.
Slight frontal inversion at the surface due to cooler air draining
in from the north along the Pearl River Valley, otherwise the
vertical temperature profile was representative of a moist
adiabatic profile and relatively saturated, especially in the
lower troposphere with a PW of 1.64". MUCAPE of 3061 J/kg and a LI
of -8 indicates we remain in an unstable atmosphere, which will
likely fuel convection later this afternoon. Vertical wind profile
appears light with a "closed in" and compact hodograph
configuration. This will lead to pulse convection likely later
today, with boundary-driven convection throughout the afternoon
and evening. KLG
&&
.PREV DISCUSSION... /issued 427 AM CDT Mon Jun 11 2018/
SHORT TERM...
Microburst index numbers remain high for today, but only at BTR
where a 38 is noted. Numbers are not impressive farther east of
the Mississippi River where dry layers are showing up lower at
850mb. This will cause another round of gusty thunderstorms at 25
to 30mph for most areas, but farther west, the risk heightens for
a severe thunderstorm with straight line winds. Tuesday's numbers
are even higher than today's and range from a 44 at MSY to 32 at
BTR to 28 at MCB. Again, numbers are not impressive farther east
but a number in the 40s is rare. Basically, most if not all
thunderstorms will produce gusty winds with a chance of one or two
of these becoming severe for at least the next 3 days. The best
odds of a severe thunderstorm should be found west of Lake
Maurepas today and along and west of the Pearl River Tuesday.
Rain chances will remain a little higher than climo norms for the
remainder of the week. Some of these thunderstorms could produce
torrential rainfall over a short period causing some localized
flooding of low lying and poor drainage areas.
The end of the week is starting to show a little more clarity with
the plume of tropical moisture moving into the western gulf. Most
of the heaviest rainfall may stay west by the weekend but it won't
take much of a shift east to keep our pop numbers high. For the
moment, these numbers have been left as the previous fcast
advertised in the extended.
AVIATION...
VFR conditions will be the norm today, outside of any convection
that develops. Some early morning activity is possible along the
coast, near KGPT but otherwise the convective activity will be
clustered in the afternoon hours.
MARINE...
Onshore flow (south or southwest winds) will persist through the
week with high pressure centered to the west. Seas will be generally
less than 2 feet with occasional seas to 3 feet in the outer waters.
The only exception will be higher winds and seas near any
thunderstorms that develop over the waters.
DECISION SUPPORT...
DSS code: GREEN
Deployed: none.
Activation: none.
Activities: none.
Decision Support Services (DSS) Code Legend Green = No weather
impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for Slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rain; direct tropical threats; Events of National
Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 87 72 90 72 / 50 20 40 20
BTR 88 75 91 73 / 40 10 40 20
ASD 88 76 90 75 / 50 20 50 30
MSY 89 77 90 76 / 40 20 50 20
GPT 87 77 88 76 / 50 20 60 20
PQL 87 75 88 75 / 50 30 60 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Jun 11, 5:06 AM CDT, 9 hours 27 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 506 AM CDT Mon Jun 11 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-112215- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 506 AM CDT Mon Jun 11 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Scattered thunderstorms are forecast over the area today. Some of these storms could become strong or even severe producing strong winds, frequent lightning, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered thunderstorms are forecast over the area through Sunday. Some of these storms could become strong or even severe producing strong winds, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 11, 12:09 PM CDT, 2 hours 24 minutes before
Special Weather Statement National Weather Service New Orleans LA 1209 PM CDT MON JUN 11 2018 LAZ057>060-111800- St. Charles-St. John The Baptist-Upper Lafourche-St. James- 1209 PM CDT MON JUN 11 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. JOHN THE BAPTIST...SOUTHEASTERN ST. JAMES...WEST CENTRAL ST. CHARLES AND NORTH CENTRAL LAFOURCHE PARISHES... At 1209 PM CDT, a strong thunderstorm was located near South Vacherie, or 8 miles northeast of Thibodaux, moving northeast at 10 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Gramercy, Lutcher, Wallace, South Vacherie, Chackbay, North Vacherie, Garyville and Edgard. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2976 9070 2988 9085 3010 9067 2991 9045 TIME...MOT...LOC 1709Z 225DEG 11KT 2988 9072 CAB
Local storm report, Jun 11, 12:56 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1256 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM TSTM WND GST NEW ORLEANS ARMSTRONG A 29.98N 90.25W
06/11/2018 M62.00 MPH JEFFERSON LA ASOS
KMSY REPORTED PEAK WIND OF 54KTS.
&&
KGILMORESpecial weather statement, Jun 11, 1:22 PM CDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service New Orleans LA 122 PM CDT MON JUN 11 2018 LAZ037-050-071-072-111930- Livingston-St. Helena-Northern Tangipahoa-Southern Tangipahoa- 122 PM CDT MON JUN 11 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ST. HELENA... NORTHEASTERN LIVINGSTON AND WEST CENTRAL TANGIPAHOA PARISHES... At 122 PM CDT, a strong thunderstorm was located near Livingston, or 13 miles east of Denham Springs, moving east at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Hammond, Amite, Amite City, Livingston, Independence, Albany, Montpelier, Natalbany and Tickfaw. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3043 9083 3060 9083 3075 9050 3048 9046 TIME...MOT...LOC 1822Z 258DEG 16KT 3055 9074
Special weather statement, Jun 11, 2:05 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service New Orleans LA
205 PM CDT MON JUN 11 2018
LAZ049-050-057-112000-
Livingston-Ascension-St. James-
205 PM CDT MON JUN 11 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ASCENSION...NORTHERN ST.
JAMES AND SOUTH CENTRAL LIVINGSTON PARISHES...
At 205 PM CDT, a strong thunderstorm was located over Sorrento, or
near Gonzales, moving east at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Gonzales, Gramercy, Lutcher, Sorrento, French Settlement, Whitehall
and Wallace.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3029 9090 3033 9061 3004 9068 3003 9069
3008 9095
TIME...MOT...LOC 1905Z 280DEG 11KT 3019 9084
CABSpecial weather statement, Jun 11, 2:20 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service New Orleans LA
220 PM CDT MON JUN 11 2018
LAZ039-112015-
Washington-
220 PM CDT MON JUN 11 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON PARISH...
At 220 PM CDT, a strong thunderstorm was located over Enon, or 7
miles south of Franklinton, moving east at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Bogalusa, Franklinton, Varnado, Sun, Enon and Angie.
LAT...LON 3072 8983 3070 8985 3067 8984 3066 8985
3067 9005 3070 9016 3086 9022 3101 8984
3100 8983
TIME...MOT...LOC 1920Z 249DEG 11KT 3075 9010
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:09 PM CDT | Special Weather Statement | LIX | Saint James | 51 min |
| Jun 11, 12:54 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 36 min |
| Jun 11, 1:02 PM CDT | Special Marine Warning | LIX | 58 min | |
| Jun 11, 1:07 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 38 min |
| Jun 11, 1:09 PM CDT | Special Marine Warning | LIX | 36 min | |
| Jun 11, 1:10 PM CDT | Special Marine Warning | LIX | 35 min | |
| Jun 11, 1:20 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 40 min |
| Jun 11, 1:22 PM CDT | Special Weather Statement | LIX | Livingston | 68 min |
| Jun 11, 1:35 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 41 min |
| Jun 11, 1:39 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Charles | 37 min |
| Jun 11, 1:50 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 55 min |
| Jun 11, 2:05 PM CDT | Special Weather Statement | LIX | Ascension | 55 min |
| Jun 11, 2:20 PM CDT | Special Weather Statement | LIX | Washington | 55 min |
| Jun 11, 2:26 PM CDT | Special Marine Warning | LIX | 64 min | |
| Jun 11, 2:35 PM CDT | Special Weather Statement | LIX | Saint Tammany | 55 min |
| Jun 11, 2:45 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 60 min |
| Jun 11, 3:45 PM CDT | Special Marine Warning | LIX | 60 min | |
| Jun 11, 4:01 PM CDT | Special Weather Statement | LIX | East Feliciana, West Feliciana | 59 min |
| Jun 11, 2:53 PM CDT | Special Weather Statement | LIX | Harrison | 82 min |
| Jun 11, 3:58 PM CDT | Special Weather Statement | LIX | Pike | 32 min |
| Jun 11, 4:50 PM CDT | Special Weather Statement | LIX | Amite | 25 min |
| Jun 11, 4:58 PM CDT | Special Weather Statement | LIX | Jackson | 32 min |
| Jun 11, 5:34 PM CDT | Special Weather Statement | LIX | Amite | 26 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.